Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 362, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 22, 2011, 3:15 AM CDT for Dodge County, Washington County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2011, 3:15 AM CDT (08:15 UTC)
- Expired
- Aug 22, 2011, 4:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Dodge County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 4:00 AM CDT | HAIL 1.75 | Fremont, NE | |
| Aug 22, 4:03 AM CDT | HAIL 1.75 | Fremont, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
946
WUUS53 KOAX 220815
SVROAX
NEC053-177-220900-
/O.NEW.KOAX.SV.W.0362.110822T0815Z-110822T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
315 AM CDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
WESTERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 400 AM CDT
* AT 314 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS OF AROUND 60 MPH OR HIGHER. THIS STORM
WAS LOCATED NEAR SCRIBNER...OR 43 MILES NORTHEAST OF COLUMBUS...AND
MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
UEHLING...SCRIBNER...HOOPER...NICKERSON...FREMONT...INGLEWOOD...
ARLINGTON...WINSLOW AND FREMONT LAKES STATE RECREATION AREA.
THE WARNED AREA INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS
124 AND 153.
THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
113 AND 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4140 9629 4139 9643 4142 9654 4143 9657
4143 9661 4174 9675 4174 9645 4168 9644
4168 9642
TIME...MOT...LOC 0815Z 334DEG 28KT 4172 9661
WIND...HAIL 60MPH 1.50IN
$$
DERGAN1 follow-up statement
350
WWUS53 KOAX 220839
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
339 AM CDT MON AUG 22 2011
NEC053-177-220900-
/O.CON.KOAX.SV.W.0362.000000T0000Z-110822T0900Z/
DODGE NE-WASHINGTON NE-
339 AM CDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WASHINGTON AND SOUTHEASTERN DODGE COUNTIES UNTIL 400 AM CDT...
AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOOPER...OR 34 MILES NORTHWEST OF OMAHA...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NICKERSON...FREMONT...INGLEWOOD...ARLINGTON AND FREMONT LAKES STATE
RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4140 9629 4139 9644 4142 9654 4143 9657
4143 9661 4160 9668 4166 9644 4165 9641
TIME...MOT...LOC 0839Z 336DEG 30KT 4156 9652
WIND...HAIL 60MPH 1.50IN
$$
DERGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:34 PM CDT, 11 hours 41 minutes earlier.
Area forecast discussion, Aug 21, 3:34 PM CDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 PM CDT SUN AUG 21 2011 .SHORT TERM...TONIGHT SCATTERED SHOWERS FROM EARLIER TODAY HAVE ENDED...WITH CLOUDS DECREASING AS WELL. HOWEVER...AS LOW LEVEL JET ONCE AGAIN DEVELOPS OVERNIGHT...CONVECTION WILL INITIATE. HAVE CONTINUED THE SAME TRENDS OF THE PREVIOUS FORECAST...AND THINK THAT THUNDERSTORMS WILL DEVELOP IN THE EVENING ACROSS CENTRAL NEBRASKA...AND MOVE SOUTHEAST INTO THE AREA SHORTLY BEFORE MIDNIGHT. THE GENERAL MOVEMENT WILL REMAIN SOUTHEAST...WITH THE HIGHEST POPS ALONG THE MISSOURI RIVER AND POINTS WEST. MODEL SOLUTIONS VARY WITH TIMING AND PLACEMENT OF TONIGHTS CONVECTION...AND HAVE GONE MORE WITH A BLEND OF THE WRF AND HRRR SOLUTIONS. AS WARM FRONT MOVES INTO THE AREA TONIGHT...LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE...AND HAVE KEPT SEVERE WORDING THE HAZARDOUS WEATHER OUTLOOK FOR THIS POTENTIAL. WHILE THERE COULD BE POCKETS OF ISOLATED HEAVY RAINFALL...HAVE NOT INCLUDED IN THE GRIDS DUE TO UNCERTAINTY OF PLACEMENT. WHILE MUCH OF THE CONVECTION WILL TAKE PLACE DURING THE EARLY MORNING HOURS...THUNDERSTORMS WILL CONTINUE INTO THE DAY MONDAY. .LONG TERM...MONDAY THROUGH SUNDAY MID LEVEL RIDGE CURRENTLY ACROSS THE PLAINS IS FORECAST BY THE GFS AND EUROPEAN TO RETROGRADE TOWARD THE FOUR CORNERS THROUGH TUESDAY. THIS WILL ALLOW CYCLONIC NORTHWEST FLOW TO REMAIN IN PLACE PROVIDING PERIODIC OPPORTUNITIES FOR CONVECTION AS EMBEDDED SHORT WAVE ENERGY MOVES OVERHEAD. THE BEST CHANCE FOR CONVECTION APPEARS TO BE THROUGH TOMORROW MORNING. 12Z GEFS MEAN PRECIPITABLE WATER VALUES CLIMB ABOVE 1.5 INCHES MONDAY WHICH IS +1 TO +2 STANDARD DEVIATIONS FROM CLIMATOLOGY. MOISTURE GRADIENT WILL BE ALONG THE IOWA BORDER AS THE WARM FRONT LIFTS NORTHEAST THROUGH THE AREA. THIS SHOULD BE THE CORRIDOR FOR CONVECTION INTO MONDAY MORNING AS 09Z SHORT RANGE ENSEMBLES INDICATE CORRIDOR OF ELEVATED INSTABILITY SHIFTS EAST ACROSS THE REGION. SIMULATED REFLECTIVITY FROM THE 12Z 4KM WRF-NMM RUN FOR SPC SHOWS THIS EVOLUTION THOUGH THINK ITS A BIT TOO FAR WEST INTO NEBRASKA. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. CANNOT RULE OUT A SECOND ROUND OF THUNDERSTORMS DURING THE AFTERNOON AFTER DEBRIS CLOUDS AND SUBSIDENCE SHIFTS EAST. IF THIS IS THE CASE THESE STORMS WILL LIKELY BECOME SEVERE WITH 09Z SHORT RANGE ENSEMBLES SUGGESTING A GOOD CHANCE FOR 40KTS OF EFFECTIVE SHEAR. BY TUESDAY...THE BEST SHEAR AND MOISTURE PLUME BEGINS TO SHIFT EAST. THE 12Z NAM INDICATES THE NEXT SHORT WAVE WILL AFFECT THE UPPER MIDWEST SO STORM COVERAGE DOES NOT LOOK AT GOOD AS YESTERDAYS GUIDANCE. SOME COOLING TAKES PLACE ALOFT WHICH DESTABILIZES THE REGION...HOWEVER 12Z NAM BUFKIT FORECAST SOUNDINGS SUGGEST THE REGION MAY BE CAPPED. WITHIN THE WARM SECTOR...TEMPERATURES AND DEW POINTS WILL CLIMB AHEAD OF THE COLD FRONT...WITH THE HEAT INDEX LIKELY EXCEEDING 100F. THE COLD FRONT PASSES THROUGH LATE TUESDAY NIGHT AND WEDNESDAY MORNING MAKING THE HEAT A ONE DAY AFFAIR. THE WEATHER WEDNESDAY AND THURSDAY APPEARS TRANQUIL WITH THE AFOREMENTIONED MID LEVEL RIDGE TO THE WEST AMPLIFYING AND EXPANDING EASTWARD. THE NEXT CHANCE FOR CONVECTION RETURNS FRIDAY INTO NEXT WEEKEND. GUIDANCE SUGGESTS THAT NORTHWEST FLOW ALOFT RETURNS ALLOWING THE NEXT FRONTAL BOUNDARY TO DROP SOUTH INTO THE REGION. && .AVIATION... FOR THE 18Z TAFS... CLOUDS WILL CONTINUE TO SCATTER OUT THROUGH THE AFTERNOON...WITH VFR CONDITIONS PREVAILING. AS CONVECTION DEVELOPS ALONG LOW LEVEL JET OVERNIGHT...HAVE INTRODUCED CB INTO THE TAFS AFTER 21/08Z...AND WILL PINPOINT TSRA IN LATER TAFS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM/AVIATION...NIPPER LONG TERM...ROGOWSKI
Hazardous weather outlook, Aug 21, 5:55 PM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 555 PM CDT SUN AUG 21 2011 IAZ056-080-091-NEZ016>018-030>033-042>044-050-051-065-066-078- 088>090-092-221300- SHELBY-MONTGOMERY-PAGE-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 555 PM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE DROPS SOUTHEAST FROM THE DAKOTAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LARGE HAIL WILL BE POSSIBLE IN THE STRONGER STORMS AS WELL AS LOCALLY HEAVY RAINFALL. AN ADDITIONAL ROUND OF EVEN STRONGER THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON AND EVENING AS GULF MOISTURE STREAMS INTO THE REGION. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH STRONG WINDS AND LARGE HAIL BEING THE MAIN WEATHER THREATS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE HEAT AND HUMIDITY WILL RETURN TO EASTERN NEBRASKA AND SOUTHEAST IOWA ON TUESDAY. HEAT INDEX VALUES WILL LIKELY RANGE FROM 100 TO 105 DURING THE AFTERNOON HOURS. COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY. IAZ043-055-069-079-090-NEZ011-012-015-034-045-052-053-067-068-091- 093-221300- MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-THURSTON- BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- 555 PM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE DROPS SOUTHEAST FROM THE DAKOTAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LARGE HAIL WILL BE POSSIBLE IN THE STRONGER STORMS AS WELL AS LOCALLY HEAVY RAINFALL. AN ADDITIONAL ROUND OF EVEN STRONGER THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON AND EVENING AS GULF MOISTURE STREAMS INTO THE REGION. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH STRONG WINDS AND LARGE HAIL BEING THE MAIN WEATHER THREATS. MINOR TO MODERATE FLOODING CONTINUES ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE HEAT AND HUMIDITY WILL RETURN TO EASTERN NEBRASKA AND SOUTHEAST IOWA ON TUESDAY. HEAT INDEX VALUES WILL LIKELY RANGE FROM 100 TO 105 DURING THE AFTERNOON HOURS. COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON MONDAY.
In the hours before
Special weather statement, Aug 22, 12:43 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1243 AM CDT MON AUG 22 2011 IAZ069-220630- POTTAWATTAMIE IA- 1243 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN POTTAWATTAMIE COUNTY UNTIL 130 AM CDT... AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MINDEN...OR 25 MILES NORTHEAST OF OMAHA...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OAKLAND... CARSON... MACEDONIA... HANCOCK... DERGAN
Special weather statement, Aug 22, 1:09 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 109 AM CDT MON AUG 22 2011 IAZ055-220700- HARRISON IA- 109 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR CENTRAL HARRISON COUNTY UNTIL 200 AM CDT... AT 106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MONDAMIN...OR 32 MILES NORTH OF OMAHA... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOGAN... MAGNOLIA... WOODBINE... DERGAN
Special weather statement, Aug 22, 1:22 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 122 AM CDT MON AUG 22 2011 NEZ044-045-220700- DODGE NE-WASHINGTON NE- 122 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR WASHINGTON AND NORTHEASTERN DODGE COUNTIES UNTIL 200 AM CDT... AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HOOPER...OR 37 MILES NORTHWEST OF OMAHA... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NICKERSON... KENNARD... BLAIR... WINSLOW... HERMAN... DEWALD
Special weather statement, Aug 22, 1:49 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 149 AM CDT MON AUG 22 2011 IAZ069-079-NEZ052-220730- DOUGLAS NE-MILLS IA-POTTAWATTAMIE IA- 149 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR DOUGLAS...NORTHEASTERN MILLS AND SOUTHWESTERN POTTAWATTAMIE COUNTIES UNTIL 230 AM CDT... AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR OMAHA...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COUNCIL BLUFFS... GLENWOOD... TREYNOR... MALVERN... LAKE MANAWA STATE PARK... SILVER CITY... HASTINGS... HENDERSON... DEWALD
Special weather statement, Aug 22, 2:01 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 201 AM CDT MON AUG 22 2011 NEZ015-018-033-220745- CUMING NE-THURSTON NE-WAYNE NE- 201 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WAYNE...WESTERN THURSTON AND NORTHERN CUMING COUNTIES UNTIL 245 AM CDT... AT 158 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WAKEFIELD...OR 28 MILES NORTHEAST OF NORFOLK...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EMERSON... PENDER... THURSTON... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DERGAN
Special weather statement, Aug 22, 2:29 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 229 AM CDT MON AUG 22 2011 NEZ012-220815- CEDAR NE- 229 AM CDT MON AUG 22 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN CEDAR COUNTY UNTIL 315 AM CDT... AT 226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF HARTINGTON...OR 20 MILES SOUTH OF YANKTON...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARTINGTON... COLERIDGE... LAUREL... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DERGAN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:59 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 46 min |
| Aug 22, 1:02 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 34 min |
| Aug 22, 1:10 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 28 min |
| Aug 22, 1:41 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming | 19 min |
| Aug 22, 2:33 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 42 min |
| Aug 22, 2:34 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 41 min |
| Aug 22, 2:39 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 51 min |
| Aug 22, 3:32 AM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 4 hr |
| Aug 22, 3:49 AM CDT | Flash Flood Warning | OAX | Burt, Cuming, Thurston, Wayne | 4 hr |
| Aug 22, 4:05 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders | 40 min |
| Aug 22, 7:29 AM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.